Help!!! Losing too much hair! :(

Discussion in 'Hair Loss' started by Lecaste, Jan 16, 2003.

  1. Lecaste

    Lecaste New Member

    Blog Posts:
    0
    Joined:
    Jan 9, 2003
    Messages:
    187
    Likes Received:
    0
    Trophy Points:
    0
    Hi all,

    In my intro, I said how my hair had come back to life after illness. It is still shiny and soft, but WAY too much of it is coming out when I comb it! Some of the strands have bulbs on the end, so I suppose that they would've come out anyway. But, there's also considerable breakage.

    Since coming to the site a couple of weeks ago, I've been moisturizing with olive oil (extra virgin). I also switched my shampoo to Creme of Nature (green and white bottle) and my conditioner to Motions Moisture Plus. My hair was last relaxed on 1/5, but I can already feel new growth coming in (my hair grows really fast). I've been wearing a drawstring ponytail for months, as a protective style.

    What's up?? I am really nurturing my hair and it's falling out! I had it trimmed on the 5th when I got it done, so it isn't from split ends. I am out of the woods with my illness, so it isn't that either.

    Am I doing something wrong? In the past, my hair has always responded well to the bare essentials. So, now that I am taking extra good care of it, it falls out? HELP!!

    Thanks,

    Lecaste
     
  2. LondonDiva

    LondonDiva New Member

    Blog Posts:
    0
    Joined:
    Oct 18, 2002
    Messages:
    15,126
    Likes Received:
    40
    Trophy Points:
    0
    Location:
    Ask. Believe. Receive
    Lecaste,

    Welcome to the board. Have you tried using a protein conditioner to stop the breakage? We have had many discussions about this on numerous threads over the past few weeks from newbies complaining of breakage also. If you use the search function for protein conditioner you will find some advice and recommendations there.

    Also what brand and type (lye or no-lye) of relaxer are you using?
     
  3. Honi

    Honi There is no board.

    Blog Posts:
    0
    Joined:
    Dec 12, 2002
    Messages:
    6,309
    Likes Received:
    7,703
    Trophy Points:
    113
    Welcome to the board!

    I think part of the problem were the medication(s) you were taking for your illness. Even though your on the road to recovery, the medication however is still in that section of your hair (medication you take circulates around in your body and is deposited in your hair). Therefore your hair may be a little weaker because of it. Does this make sense? I agree with LondonDiva. Try to strengthen your hair and keep it moisturized to minimize the breakage.

    Good luck!
     
  4. Lecaste

    Lecaste New Member

    Blog Posts:
    0
    Joined:
    Jan 9, 2003
    Messages:
    187
    Likes Received:
    0
    Trophy Points:
    0
    Thanks for the response LondonDiva. I use Motions Oil Conditioner relaxer (regular). Motions products work very well on my hair. When she relaxes, she does a CPR treatment as well.

    Would doing a CPR treatment tonight help? Or do I need something stronger?

    Lecaste
     
  5. Lecaste

    Lecaste New Member

    Blog Posts:
    0
    Joined:
    Jan 9, 2003
    Messages:
    187
    Likes Received:
    0
    Trophy Points:
    0
    Thanks, Honi. But my condition was anemia and it was the condition itself that caused the brittle hair and nails. I've been taking prenatal vitamins and hydrochlorothiazide (a diuretic) for it for the past few months. Before then, I was on high doses of iron. (The diuretic is because severe anemia sometimes causes edema and did/does in my case.) My hair was so shiny and nice just a week ago! Could my meds (even vitamins??) be doing this?!
     
  6. Honi

    Honi There is no board.

    Blog Posts:
    0
    Joined:
    Dec 12, 2002
    Messages:
    6,309
    Likes Received:
    7,703
    Trophy Points:
    113
    Hi Lecaste,

    I'm sorry gurl! I was trying not to get all in ya bizwax yanno? For a second I thought you were taking something more toxic than what you described. /images/graemlins/smile.gif
    The vitamins I don't think are causing the hair loss but it is possible that the diuretic your taking could be the cause. Hair loss is a side effect of with drugs in this class but keep in mind that it may not happen with everyone that takes it.

    Since it's your anemia that has caused the brittle hair I would still try to strengthen it a bit. You should find the newer hair that is coming in to be healtheir as you are now treating the anemia.

    Did your doctor tell you how long you will have to take them?
     
  7. auntybe

    auntybe Well-Known Member

    Blog Posts:
    0
    Joined:
    Oct 18, 2002
    Messages:
    1,029
    Likes Received:
    495
    Trophy Points:
    83
    Location:
    North Carolina
    Lecaste:

    Sorry to butt in. I think your meds are doing this. This is something I had to deal with off and on since I was 11 yrs. old. What you are going to have to do is baby your hair. I get edema all the time and the have to take a diuretic. You will need a protein treatment like CPR and a good moisturizing conditioner or a good oil like olive oil or jojoba oil. Drink lots of water and use a humidifier.

    Oh yeah, you may want to get a clarifying shampoo to use once or twice a month. If helps remove some of the medication from your hair

    HTH

    auntybe
     
  8. Lecaste

    Lecaste New Member

    Blog Posts:
    0
    Joined:
    Jan 9, 2003
    Messages:
    187
    Likes Received:
    0
    Trophy Points:
    0
    Thanks, guys! Honi, I hope you know that I wasn't offended. I should've put smileys on that previous post. /images/graemlins/smile.gif My anemia, at one point, was really bad (they were talking transfusions...ugh), but I've gotten my count up much higher and hope to have made even more progress on the next test! I don't know how long I will have to take the vitamins/diuretic. I go back to see her in a few weeks, so I can ask then.

    Auntybe, you're not butting in! This was the only place I thought I could go to get some real, honest advice about the situation. And you guys came through! /images/graemlins/smile.gif I will take all the advice under consideration and will let you know if it works.

    THANKS!! /images/graemlins/clap.gif
     
  9. PrettyBrownEyes

    PrettyBrownEyes Well-Known Member

    Blog Posts:
    0
    Joined:
    May 8, 2003
    Messages:
    3,935
    Albums:
    2
    Likes Received:
    3,434
    Trophy Points:
    113
    Location:
    Bay Area
    [ QUOTE ]
    Lecaste said:
    Hi all,

    In my intro, I said how my hair had come back to life after illness. It is still shiny and soft, but WAY too much of it is coming out when I comb it! Some of the strands have bulbs on the end, so I suppose that they would've come out anyway. But, there's also considerable breakage.

    Since coming to the site a couple of weeks ago, I've been moisturizing with olive oil (extra virgin). I also switched my shampoo to Creme of Nature (green and white bottle) and my conditioner to Motions Moisture Plus. My hair was last relaxed on 1/5, but I can already feel new growth coming in (my hair grows really fast). I've been wearing a drawstring ponytail for months, as a protective style.

    What's up?? I am really nurturing my hair and it's falling out! I had it trimmed on the 5th when I got it done, so it isn't from split ends. I am out of the woods with my illness, so it isn't that either.

    Am I doing something wrong? In the past, my hair has always responded well to the bare essentials. So, now that I am taking extra good care of it, it falls out? HELP!!

    Thanks,

    Lecaste

    [/ QUOTE ]

    I actually think your problem may lie with the Motions Moisture Plus. Although Motions Moisture Plus condtioner is good at softening the hair it lacks protein.

    A good moisturizing conditioner contains both moisturizing properties and protein to strengthen hair.

    I like Motions Moisture Plus conditioner also, but, I don't use it as a regular conditioner. I only now, use it after using a Protein Reconstructor.

    Hope that Helps some. [​IMG]
     

Share This Page